Alabama, 2001

Heat in Alabama, April 11, 2001

April 11, 2001 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 11, 1:50 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 11, 1:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
250 PM CDT WED APR 11 2001

LOW AND COLD FRONT IN KS/NB APPROACHES NW ALABAMA THURSDAY.  WILL
PUT SHOWERS AND THUNDERSTORMS FOR EXTREME NW AL TONIGHT /WORD AS
TOWARD MORNING/.  THIS SYSTEM MOVES THROUGH THE AREA TOMORROW AND
FRIDAY...BUT WASHES OUT OR STALLS.  AROUND THIS TIME THE BERMUDA HIGH
MOVES SOUTH AND WEST INTO THE GULF OF MEXICO /SATURDAY/.  THIS WILL
INTERACT WITH THE FRONT.  EXPECT MORE SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY WITH THE SECOND SYSTEM.

AS THE FRONT MOVES THROUGH THE STATE THURSDAY AND FRIDAY...COULD SEE
PERIODS OF HEAVY RAINS THURSDAY NIGHT FOR THE TENNESSEE VALLEY.

THE TENNESSEE VALLEY IS OUTLOOKED DAY TWO WITH A SLIGHT RISK.  WITH
NEGATIVE LI/S BASICALLY SURFACE TO 850...WILL LEAVE SEVERE WORDING
OUT AT THIS TIME.  MAY MENTION SOME STORMS COULD BE STRONG.  LATER
SHIFTS CAN DECIDE IF SEVERE WORDING IS NEEDED.

THhANKS TO BNA FOR COORDINATION.

PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY.  FCSTR. 80.
HSV CE 063/078 060/078 060 -475
BHM EE 064/081 062/082 062 0-42
MGM EE 064/085 065/085 064 0002

.BHM...NONE.

80

In the hours before

Special weather statement, Apr 11, 1:08 PM CST, 1 hour 52 minutes before
ALZ001>038-040>050-121230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT WED APR 11 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

WARM AND DRY WEATHER WILL CONTINUE THIS AFTERNOON AND OVER MOST OF
THE AREA TONIGHT.  AN APPROACHING COLD FRONT MAY TRIGGER A FEW
THUNDERSTORMS OVER THE EXTREME NORTHWEST PART OF THE STATE IN THE
PREDAWN HOURS OF TONIGHT.  THEY ARE NOT EXPECTED TO BE SEVERE.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY THIS AFTERNOON OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Madison

When
April 11, 3:00 PM CST
Where
Madison forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.763, -86.550 (the zone’s center; the record gives no point)

The afternoon high temperature measured at the Huntsville International Airport was 88 degrees. This temperature established a new record high temperature.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242155.